Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 95, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 16, 2006, 9:49 AM MST for Pima County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 9:49 AM MST (16:49 UTC)
- Expired
- Aug 16, 2006, 10:30 AM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 53 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 4.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 161659 FFWTWC AZC019-161830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 949 AM MST WED AUG 16 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN VALLEY * UNTIL 1130 AM MST * AT 949 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAINFALL WAS ALONG INTERSTATE 19 SOUTH OF INTERSTATE 10 AND IN THE WESTERN PORTIONS OF THE SANTA CATALINA MOUNTAINS. RAINFALL RUNOFF WILL FILL NORMALLY DRY WASHES...ESPECIALLY THE ARCADIA AND ALAMO WASHES WITH RUNNING WATER. IN ADDITION...STREET FLOODING WILL LIKELY MAKE SOME ROADS IN TUCSON IMPASSABLE. AUTOMATED RAIN GAGES ACROSS THE TUCSON METRO AREA REPORTED THE FOLLOWING AMOUNTS... A TRAINED WEATHER SPOTTER NEAR SPEEDWAY AND CRAYCROFT REPORTED 2.50 INCHES OF RAIN... BEVERLY AVENUE AND HAWTHORNE STREET REPORTED 1.61 INCHES... IRVINGTON AND PANTANO ROAD HAS REPORTED 1.42 INCHES... CDO WASH NEAR SADDLEBROOKE REPORTED 1.02 INCHES... ORACLE RIDGE REPORTED 0.87 INCHES... SUNRISE ROAD AT VENTANA CANYON WASH REPORTED 0.83 INCHES... GOLF LINKS AND KOLB REPORTED 0.79 INCHES... TUCSON INTERNATIONAL AIRPORT REPORTED 0.72 INCHES... CONTINENTAL AND THE SANTA CRUZ RIVER REPORTED 0.67 INCHES... AND SABINO CANYON DAM HAD REPORTED 0.63 INCHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3250 11150 3173 11126 3175 11053 3249 11052 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 161803 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1058 AM MST WED AUG 16 2006 AZC019-161830- PIMA AZ- 1058 AM MST WED AUG 16 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM MST FOR EASTERN PIMA COUNTY... AT 1050 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAINFALL OVER THE REDINGTON PASS AREA. WATER IS FLOWING SEVERAL FEET IN SEVERAL AREA WASHES INCLUDING THE TANQUE VERDE...ALAMO WASH...AND RILLITO CREEK. WATER IS HOWEVER WELL WITHIN ITS BANKS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON...ORO VALLEY AND MARANA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3250 11150 3173 11126 3175 11053 3249 11052 $$ WEATHER.GOV/TUCSON SCHAFFNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:10 AM MST, 39 minutes earlier.
Area forecast discussion, Aug 16, 9:10 AM MST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST WED AUG 16 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...KIWA WSR-88D DETECTED SCATTERED MOSTLY 30-55 DBZ ECHOES ACROSS ERN PIMA AND SW GRAHAM COUNTIES VALID 1605Z. OTHER ISOLATED MOSTLY LESS THAN 40 DBZ ECHOES WERE OVER SE PINAL COUNTY. CELL MOVEMENT WAS NEARLY STATIONARY. IR SATELLITE IMAGERY INDICATED CLOUD TOPS GRADUALLY COOLING DURING THE PAST 1-2 HOURS OVER ERN PIMA COUNTY AS WELL AS OVER COCHISE COUNTY/EXTREME NE SONORA. CLUSTER OF STRONG/VERY SLOW MOVING THUNDERSTORMS APPEARS TO BE IN ADVANCE OF SHORTWAVE TROUGH MOVING NWD OVER CENTRAL SONORA. RADAR DERIVED RAIN RATES AS WELL AS RAIN GAGE REPORTS OF 1-1.25 INCHES PER HOUR HAVE OCCURRED OVER THE ERN PORTION OF THE TUCSON METRO AREA PROMPTING ISSUANCE OF FLASH FLOOD WARNING UNTIL 17Z. 16/12Z KTUS SOUNDING DEPICTED A VERY MOIST REGIME WITH PRECIP WATER VALUE OF 1.70 INCHES. FAIRLY UNSTABLE ENVIRONMENT WITH LIFTED INDEX VALUE NEAR MINUS 6 AND UNMODIFIED SBCAPE OF 2617 J/KG. VERY LIGHT MID-LEVEL FLOW THUS EXPECTATION OF LOCALLY HEAVY RAINFALL PRIMARY CONCERN TODAY. 16/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER NW LOUISIANA AND TROUGH OVER THE PACIFIC NW. GENERALLY VERY LIGHT SWLY FLOW PREVAILED OVER SRN AZ. BASED ON SATELLITE IMAGERY AND RADAR TRENDS...APPEARS THAT CONVECTIVE ACTIVITY WILL CONTINUE TO GENERATE DURING THE NEXT 2-3 HOURS...AT LEAST...ACROSS ERN PIMA/SE PINAL/SW GRAHAM/COCHISE COUNTIES AS SONORAN SHORTWAVE CONTINUES NWD MIGRATION. WILL UPDATE ZONE FORECAST FORTHWITH TO REFLECT INCREASED PRECIPITATION CHANCES THESE AREAS. OTHERWISE...MODELS IN GENERAL AGREEMENT OF REFLECTING GRADUAL DRYING TREND PARTICULARLY DURING THE THUR-FRI PERIOD. AGREE WITH PREVIOUS DISCUSSIONS THAT WRN SECTIONS WILL LIKELY EXPERIENCE DECREASED PRECIP CHANCES...HOWEVER DEEPER MOISTURE SHOULD STILL REMAIN OVER ERN SECTIONS SUFFICIENT FOR A CONTINUED CHANCE OF MAINLY AFTERNOON/ EVENING SHOWERS/THUNDERSTORMS. PERHAPS A MORE PRONOUNCED UPSWING IN ACTIVITY EARLY NEXT WEEK DUE TO INFLUENCE OF SERIES OF INVERTED TROUGHS PROGGED VIA GFS. WILL ADDRESS EXTENDED FORECAST SCENARIO FURTHER IN AFTERNOON DISCUSSION. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:21 AM MST | Flash Flood Warning | TWC | Cochise | 54 min |
| Aug 16, 7:54 AM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 16, 11:12 AM MST | Flash Flood Warning | TWC | Cochise | 63 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.